Alert archive / Kansas / High Wind Warnings in 2024

High Wind Warning 3, NWS Dodge City, KS

April 6, 2024Ellis County, Trego County, Kansas

NWS Dodge City, KS issued this high wind warning at Apr 6, 2024, 11:37 PM CDT for Ellis County, Trego County, Kansas. It took effect at Apr 7, 2024, 11:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 6, 2024, 11:37 PM CDT (04:37 UTC)
In effect from
Apr 7, 2024, 11:00 AM CDT
Expired
Apr 7, 2024, 5:51 PM CDT
In force
7 hr
Issued by
NWS Dodge City, KS

Counties Ellis County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 132 km from the middle of the area, began a volume at 04:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 4.6 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2024-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 36 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2024-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -130 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
36 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
2592 m above ground
0-6 km bulk shear
81 kt
0-1 km storm-relative helicity
-130 m²/s²
0-3 km storm-relative helicity
-18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

605 
WWUS73 KDDC 070437
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
1137 PM CDT Sat Apr 6 2024

KSZ030-031-072300-
/O.NEW.KDDC.HW.W.0003.240407T1600Z-240407T2300Z/
Trego-Ellis-
Including the cities of Hays, Wakeeney, and Pfeifer
1137 PM CDT Sat Apr 6 2024

...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 6 PM CDT SUNDAY...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Ellis and Trego Counties.

* WHEN...From 11 AM to 6 PM CDT Sunday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

TATRO
5 follow-up statements
906 
WWUS73 KDDC 071539
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
1039 AM CDT Sun Apr 7 2024

KSZ030-031-072300-
/O.NEW.KDDC.DU.Y.0001.240407T1539Z-240407T2200Z/
/O.CON.KDDC.HW.W.0003.240407T1600Z-240407T2300Z/
Trego-Ellis-
Including the cities of Wakeeney, Hays, and Pfeifer
1039 AM CDT Sun Apr 7 2024

...BLOWING DUST ADVISORY IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON...
...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING...

* WHAT...For the Blowing Dust Advisory, visibility between 
  one-quarter and one mile in blowing dust. For the High Wind 
  Warning, northwest winds 35 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Ellis and Trego Counties.

* WHEN...For the Blowing Dust Advisory, until 5 PM CDT this 
  afternoon. For the High Wind Warning, until 6 PM CDT this evening.

* IMPACTS...Hazardous driving conditions due to reduced visibility. 
  Damaging winds will blow down trees and power lines. Widespread 
  power outages are expected. Travel will be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with respiratory problems should make preparations to stay 
indoors until the storm passes. Be ready for a sudden drop in 
visibility to near zero. If you encounter blowing dust or blowing 
sand on the roadway or see it approaching, pull off the road as far 
as possible and put your vehicle in park. Turn the lights all the 
way off and keep foot off the brake pedal. Remember, 'Pull Aside, 
Stay Alive'.

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

KSZ045-046-072200-
/O.NEW.KDDC.DU.Y.0001.240407T1539Z-240407T2200Z/
Ness-Rush-
Including the cities of La Crosse and Ness City
1039 AM CDT Sun Apr 7 2024

...BLOWING DUST ADVISORY IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON...

* WHAT...Visibility between one-quarter and one mile in blowing dust.

* WHERE...Rush and Ness Counties.

* WHEN...Until 5 PM CDT this afternoon.

* IMPACTS...Hazardous driving conditions due to reduced visibility. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with respiratory problems should make preparations to stay 
indoors until the storm passes. Be ready for a sudden drop in 
visibility to near zero. If you encounter blowing dust or blowing 
sand on the roadway or see it approaching, pull off the road as far 
as possible and put your vehicle in park. Turn the lights all the 
way off and keep foot off the brake pedal. Remember, 'Pull Aside, 
Stay Alive'.

&&

$$

RUSSELL
370 
WWUS73 KDDC 071617
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
1117 AM CDT Sun Apr 7 2024

KSZ030-031-072300-
/O.CON.KDDC.HW.W.0003.000000T0000Z-240407T2300Z/
/O.CON.KDDC.DU.Y.0001.000000T0000Z-240407T2200Z/
Trego-Ellis-
Including the cities of Wakeeney, Hays, and Pfeifer
1117 AM CDT Sun Apr 7 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING...
...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS 
AFTERNOON...

* WHAT...For the High Wind Warning, northwest winds 35 to 40 mph 
  with gusts up to 60 mph. For the Blowing Dust Advisory, visibility 
  between one-quarter and one mile in blowing dust.

* WHERE...Ellis and Trego Counties.

* WHEN...For the High Wind Warning, until 6 PM CDT this evening. For 
  the Blowing Dust Advisory, until 5 PM CDT this afternoon.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles. Hazardous driving conditions 
  due to reduced visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

Persons with respiratory problems should make preparations to stay 
indoors until the storm passes. Be ready for a sudden drop in 
visibility to near zero. If you encounter blowing dust or blowing 
sand on the roadway or see it approaching, pull off the road as far 
as possible and put your vehicle in park. Turn the lights all the 
way off and keep foot off the brake pedal. Remember, 'Pull Aside, 
Stay Alive'.

&&

$$

KSZ043-044-072200-
/O.EXA.KDDC.DU.Y.0001.000000T0000Z-240407T2200Z/
Scott-Lane-
Including the cities of Scott State Lake, Scott City, and Dighton
1117 AM CDT Sun Apr 7 2024

...BLOWING DUST ADVISORY IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON...

* WHAT...Visibility between one-quarter and one mile in blowing dust.

* WHERE...Lane and Scott Counties.

* WHEN...Until 5 PM CDT this afternoon.

* IMPACTS...Hazardous driving conditions due to reduced visibility. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with respiratory problems should make preparations to stay 
indoors until the storm passes. Be ready for a sudden drop in 
visibility to near zero. If you encounter blowing dust or blowing 
sand on the roadway or see it approaching, pull off the road as far 
as possible and put your vehicle in park. Turn the lights all the 
way off and keep foot off the brake pedal. Remember, 'Pull Aside, 
Stay Alive'.

&&

$$

KSZ045-046-072200-
/O.CON.KDDC.DU.Y.0001.000000T0000Z-240407T2200Z/
Ness-Rush-
Including the cities of La Crosse and Ness City
1117 AM CDT Sun Apr 7 2024

...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS 
AFTERNOON...

* WHAT...Visibility between one-quarter and one mile in blowing dust.

* WHERE...Rush and Ness Counties.

* WHEN...Until 5 PM CDT this afternoon.

* IMPACTS...Hazardous driving conditions due to reduced visibility. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with respiratory problems should make preparations to stay 
indoors until the storm passes. Be ready for a sudden drop in 
visibility to near zero. If you encounter blowing dust or blowing 
sand on the roadway or see it approaching, pull off the road as far 
as possible and put your vehicle in park. Turn the lights all the 
way off and keep foot off the brake pedal. Remember, 'Pull Aside, 
Stay Alive'.

&&

$$

RUSSELL
808 
WWUS73 KDDC 071902
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
202 PM CDT Sun Apr 7 2024

KSZ043-044-072015-
/O.CAN.KDDC.DU.Y.0001.000000T0000Z-240407T2200Z/
Scott-Lane-
Including the cities of Scott State Lake, Scott City, and Dighton
202 PM CDT Sun Apr 7 2024

...BLOWING DUST ADVISORY IS CANCELLED...

Area of blowing dust has remained away from the area. 

$$

KSZ030-031-072300-
/O.CON.KDDC.HW.W.0003.000000T0000Z-240407T2300Z/
/O.CON.KDDC.DU.Y.0001.000000T0000Z-240407T2200Z/
Trego-Ellis-
Including the cities of Wakeeney, Hays, and Pfeifer
202 PM CDT Sun Apr 7 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING...
...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS 
AFTERNOON...

* WHAT...For the High Wind Warning, west winds 30 to 40 mph with 
  gusts up to 60 mph. For the Blowing Dust Advisory, visibility 
  between one-quarter and one mile in blowing dust.

* WHERE...Ellis and Trego Counties.

* WHEN...For the High Wind Warning, until 6 PM CDT this evening. For 
  the Blowing Dust Advisory, until 5 PM CDT this afternoon.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles. Hazardous driving conditions 
  due to reduced visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

Persons with respiratory problems should make preparations to stay 
indoors until the storm passes. Be ready for a sudden drop in 
visibility to near zero. If you encounter blowing dust or blowing 
sand on the roadway or see it approaching, pull off the road as far 
as possible and put your vehicle in park. Turn the lights all the 
way off and keep foot off the brake pedal. Remember, 'Pull Aside, 
Stay Alive'.

&&

$$

KSZ045-046-072200-
/O.CON.KDDC.DU.Y.0001.000000T0000Z-240407T2200Z/
Ness-Rush-
Including the cities of La Crosse and Ness City
202 PM CDT Sun Apr 7 2024

...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS 
AFTERNOON...

* WHAT...Visibility between one-quarter and one mile in blowing dust.

* WHERE...Rush and Ness Counties.

* WHEN...Until 5 PM CDT this afternoon.

* IMPACTS...Hazardous driving conditions due to reduced visibility. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with respiratory problems should make preparations to stay 
indoors until the storm passes. Be ready for a sudden drop in 
visibility to near zero. If you encounter blowing dust or blowing 
sand on the roadway or see it approaching, pull off the road as far 
as possible and put your vehicle in park. Turn the lights all the 
way off and keep foot off the brake pedal. Remember, 'Pull Aside, 
Stay Alive'.

&&

$$

RUSSELL
037 
WWUS73 KDDC 072056
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
356 PM CDT Sun Apr 7 2024

KSZ030-031-072300-
/O.CAN.KDDC.DU.Y.0001.000000T0000Z-240407T2200Z/
/O.CON.KDDC.HW.W.0003.000000T0000Z-240407T2300Z/
Trego-Ellis-
Including the cities of Wakeeney, Hays, and Pfeifer
356 PM CDT Sun Apr 7 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING...
...BLOWING DUST ADVISORY IS CANCELLED...

* WHAT...West winds 30 to 35 mph with gusts up to 50 mph.

* WHERE...Ellis and Trego Counties.

* WHEN...Until 6 PM CDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

KSZ045-046-072200-
/O.CAN.KDDC.DU.Y.0001.000000T0000Z-240407T2200Z/
Ness-Rush-
Including the cities of La Crosse and Ness City
356 PM CDT Sun Apr 7 2024

...BLOWING DUST ADVISORY IS CANCELLED...

Blowing dust advisory is cancelled. 

$$

RUSSELL
436 
WWUS73 KDDC 072251
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
551 PM CDT Sun Apr 7 2024

KSZ030-031-080000-
/O.CAN.KDDC.HW.W.0003.000000T0000Z-240407T2300Z/
Trego-Ellis-
Including the cities of Hays, Pfeifer, and Wakeeney
551 PM CDT Sun Apr 7 2024

...HIGH WIND WARNING IS CANCELLED...

Winds have fallen well below high wind warning criteria, and light 
winds are expected tonight.

$$

TURNER

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this high wind warning went out at Apr 6, 8:02 PM CDT, 3 hours 35 minutes earlier. Its key messages:

  • High winds, blowing dust and wildfire danger will diminish rapidly around sunset Saturday evening.
  • Strong W/NW winds will return Sunday, strongest across the northern zones including the I-70 corridor. Gusts near 50 mph are expected along I-70 Sunday.
  • Rain chances continue to dwindle Tuesday and Wednesday, with a strong storm tracking south of SW KS. Rain is expected to remain mostly in Texas and Oklahoma.
Area forecast discussion, Apr 6, 8:02 PM CDT, 3 hours 35 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
802 PM CDT Sat Apr 6 2024

...Updated Discussion...

.KEY MESSAGES...

- High winds, blowing dust and wildfire danger will diminish
  rapidly around sunset Saturday evening.

- Strong W/NW winds will return Sunday, strongest across the
  northern zones including the I-70 corridor. Gusts near 50 mph
  are expected along I-70 Sunday.

- Rain chances continue to dwindle Tuesday and Wednesday, with a
  strong storm tracking south of SW KS. Rain is expected to
  remain mostly in Texas and Oklahoma.

&&

.UPDATE...
Issued at 802 PM CDT Sat Apr 6 2024

Evening infrared satellite imagery revealed a classic
midlatitude extratropical cyclone spinning over western
Nebraska. The high wind event expected on Saturday went as
planned, with numerous reports of gusts in the 58-68 mph range.
Radar imagery depicted the polar cold front associated with the
cyclone, from near St. John to near Liberal at 7:45 pm. Behind
this boundary, cooler/more humid air was pushing into SW KS, and
the boundary layer was rapidly decoupling from stronger winds
aloft. Both the high wind warning and red flag warning have
ended as of 8 pm. Surface winds will remain elevated, veering
more westerly, and the downslope component will work against
very modest cold air advection to keep most locations above
freezing in the 30s through sunrise Sunday.

Strongly subsident environment behind the departing cyclone will
keep the sky generally clear through Sunday. The exception is a
period of midlevel clouds expected along I-70 for a few hours
early Sunday associated with the cyclone's wraparound.
After 10 am Sunday, northwest winds will resume quickly after
the onset of mixing. 850 mb winds will support gusts of 30-45
mph for several hours through midday, especially northeast of
DDC, before winds quickly weaken during the afternoon. Neither a
high wind or red flag warning appear to be required for the
northeast zones Sunday, but will pass this along to the incoming
night shift to consider. Interestingly, after such a strong
cyclone, almost no thermal changes are shown in the models on
Sunday, with 850 mb temperatures supporting an afternoon well
through the 60s to near 70 at 5 pm.

&&

.SHORT TERM /THROUGH MONDAY/...
Issued at 127 PM CDT Sat Apr 6 2024

A nearly perfect high wind meteorological set up is in place
Today, with a deepening low over northeast Colorado and a
stacked jet moving into the area from the Southern Rockies in
good timing with the heating of the day to maximize the mixing
and momentum transfer potential for the surface winds.

Based on the HRRR model (an hourly updated short term) the
mixing should start creating surface gusts as early as 1 pm
immediately behind a fast moving surface cold front moving into
central Kansas in response the the pressure falls over Nebraska.
This will result in about a 4 hours window where gusts to 50
-55 knots area possible (around 65 mph gusts) from 1 pm through
about 5 pm. Northern sections of the area, like Hays and Scott
City will probably see winds drop off significantly for the mid
evening and overnight as the jet axis/ source for the momentum
transfer shifts farther south. Winds will remain strong across
the southern counties all night.

Sunday will bring plenty of insolation (warming from the sun)
and breezy conditions with northwest winds returning to gusting
to near 30 mph very early (pre-dawn) even in the north. The dry
and cool advection pattern will brings a range of outcomes from
upper 60s as determined by the NBM’s 25th percentile grid to the
nearly widespread 70s, and even upper 70s in the red hills,
according to the 75th percentile stats.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
Issued at 127 PM CDT Sat Apr 6 2024

Sunday night might be the coldest night of the seven day
forecast as the cooler and drier air will cool more efficiently
under clear sky and light wind. Models all show temperatures
withing a few degrees either side of freezing across the western
half of the region Sunday night and Monday morning. Pacific
High pressure will be expanding across the rockies through the
week – resulting in diurnally driven breezy afternoons and
northerly wind trajectories keeping a lid on highs, to generally
in the 60s. The EC/GFS and Canadian deterministic models all
agree on a eastward propagating, forward tilted full latitude
trough shifting across the Rockies Tuesday and a cutoff low
developing across the NM/west Texas area by Tuesday night and
early Wednesday. That system will be the impetus for large scale
lift in the southern plains warm sector for storms and severe
weather while moist likely, north of that area, the potential
for scattered rain showers more likely, or nothing (i.e. our
region of Kansas). The ECMWF and GFS Ensemble multiple run
trends area fairly consistent with wetting rains with this
system for the southern areas – P28 – LBL. They are also
trending a bit drier at HYS at the same time.

Warmer weather on Friday into the weekend as the pattern shifts
to a dry southwest downslope regime again in response to the
changing upper progressive troughing pattern. The ensembles
beyond the weekend, show a lot of light qpf in just about any
period – indicative of the chances for shortwaves producing
showers or storms intermittently through week 2.

&&

.AVIATION /00Z TAFS THROUGH 00Z MONDAY/...
Issued at 503 PM CDT Sat Apr 6 2024

Intense SW winds continued at all airports at 22z Sat, with
gusts in the 45-50 kt range. Prevailing visibility in blowing
and suspended dust was averaging near 6 sm, still in the low end
VFR range. All models show wind diminishing very rapidly around
sunset or 00z Sun, as the boundary layer decouples efficiently.
Surface winds will veer due westerly overnight, and remain
elevated at 10-20 kts. A period of midlevel clouds is expected
at HYS Sunday morning, in the wraparound south of an intense
cyclone over Nebraska. After 15z Sun, strong NW winds are
expected at all airports, but at speeds less than those observed
Saturday, gusting 30-35 kts. The exception is at HYS, where
gusts of at least 40 kts are expected after 15z Sun.

&&

.FIRE WEATHER...
Issued at 243 PM CDT Sat Apr 6 2024

Red Flag Warning remains in effect for the rest of the
afternoon. Relative humidity has dropped to around 12 percents
everywhere behind the rapidly advancing cold front, with extreme
winds making this afternoon a dangerous situation for any spots
that might occur.

The winds will remain gusty overnight to around 30 mph across
the southern half of the area and fire weather risk will be
elevated across areas north of highway 50/400. Significant
meteorological fire weather conditions will again be expected
although the winds will not be as high wind gusts to around 40
mph are expected Sunday afternoon in the north). The issue of
fire weather headlines(watch/warnings) however is not clear as
the winds will be dying off rapidly in the afternoon, especially
over the southern counties where the dry air will be. And where
the winds will be stronger in the north, the RH is unlikely to
get near the criterion of 15% for 3 hours (too low of confidence
to issue a watch).

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
None.

&&

UPDATE...Turner
SHORT TERM...99
LONG TERM...99
AVIATION...Turner
FIRE WEATHER...99
Hazardous weather outlook, Apr 6, 3:08 AM CDT, 20 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
308 AM CDT Sat Apr 6 2024

KSZ030-031-043>046-061>066-074>081-084>090-070815-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
308 AM CDT Sat Apr 6 2024 /208 AM MDT Sat Apr 6 2024/

This Hazardous Weather Outlook is for portions of central Kansas,
south central Kansas, southwest Kansas, and west central Kansas.

.DAY ONE...Today and Tonight

Critical to extremely critical fire weather conditions will be
the case from late this morning through late this afternoon
across southwest Kansas. Southwest winds will increase during
the late morning to 25-35 mph with gusts approaching 50-60 mph.
These winds will also produce blowing dust. Drier air will
quickly move into western Kansas around the noon hour and spread
through the rest of the region through the mid afternoon and
relative humidity values will fall to 10-15%. Any fires that
should develop between the time frame of 10am-3pm will quickly go
out of control as this could be in terms of the weather setup a
historical fire weather event.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Sunday strong west to northwest winds will be across mainly areas
along and north of the K-96 corridor and elevated to near critical
fire weather conditions will be the case as humidity values fall to
around 20% in the afternoon. Wind speeds of 20-35 mph with gusts
up to 50 mph are expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation won't be needed today.

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 7:30 AM CDTRed Flag WarningDDCEdwards, Finney, Ford, Gray, Hamilton, Hodgeman and 9 more11 hr
Apr 7, 10:39 AM CDTBlowing Dust AdvisoryDDCEllis, Lane, Ness, Rush, Scott, Trego5 hr

Nearby

High Wind Warnings in Kansas, 2024Every high wind warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.